... completely for 11 days. Will my brain ever quiet down? I was only on it for two months two months. I should've stop sooner
I have read that some people can have withdrawal symptoms from discontinuing
lexapro, for up to three weeks.
Doing a slow taper seems to be the best bet for minimum discontinuing, side effects. Speak with your caregiver.
Hi Michelle ... so sorry you are going through this but just remind yourself you will be ok ! Your post did not give a lot of info such as how slow you tapered ,and if you were on something else before the Lexapro ... so I will first tell you that from my own experience and what I have read, a extremely slow taper is the key to being able to taper off... and even with an slow taper some of us have terrible withdrawal side effects. , and some don't ! I myself have tried many times over the last 14 years to stop taking the antidepressants, and never really was able to do it as the issues always flared up a month or so after my last pill... and I would go back on . I always thought a slow taper meant over a few weeks... but a slow taper that works seems to be more in the range of over many months ! I read once that you need to stabilize on a dose before doing your next tapper ... so that is what I am doing ... I have been tapering now for 5 months and seem to finally be doing ok and I am down to 2.5 mg. I will tell you that I went through a lot of nausea and rapid heart beat , panic attacks , vomiting and extreme jitters... it was pretty hard to cope with but kept telling myself it was not me going crazy it was all part of the withdrawal and knowing that helped ! I did not have the brain zaps or ear sizzling but everyone has different side effects.. I suggest you.read up on withdrawal from Lexapro and it will explain a lot to you. The more I have read the more I understand that there is really no way for some to avoid the withdrawal nightmare ... it sucks but it is very common . Right now the main thing I see in myself is that I seem to be very obsessive compulsive over issues that I use to be able to let go of, in other words my tolerance of others bad behavior is very limited and I dwell on it . I still have jitters even after all this time but plan to continue on with my taper ... at this point I have gone through so much I don't want to turn back now ! I do hope you soon feel better ... if you continue to have side effects that are unbearable maybe try going back on a low dose and start a slower taper if you have not already done that . I do think we all have to remember that some people really need these medications in order to cope with what ever is going on with them ... I was put on antidepressants 14 years ago because of Panic attacks and I was ready to do anything to stop them ... now I do wish I had never started the medication ! But maybe that was my only solution ... I was never offered any other route ..When I am completely off the medication I hope the panic attack do not re start ... but if they do I will try counseling to manage before any medication . Good luck ... hang in there ... and remember you have a lot of friends here ready to listen and help you through this !
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 May 2017 • 2 answers
Updated 14 Sep 2018 • 3 answers
Updated 7 Jun 2018 • 3 answers
Updated 30 Dec 2017 • 1 answer
Updated 17 Jul 2018 • 2 answers